Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Amarillo, TX

February 27, 201620 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 27, 2016, 3:12 AM CST for 20 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Feb 27, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2016, 3:12 AM CST (09:12 UTC)
In effect from
Feb 27, 2016, 12:00 PM CST
Expired
Feb 27, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX
All 22 counties

Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2842 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS84 KAMA 270912
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
312 AM CST SAT FEB 27 2016

OKZ002-003-TXZ001>020-272115-
/O.UPG.KAMA.FW.A.0003.160227T1800Z-160228T0100Z/
/O.NEW.KAMA.FW.W.0005.160227T1800Z-160228T0100Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
312 AM CST SAT FEB 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS
PANHANDLE AND EASTERN HALF OF THE OKLAHOMA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...TEXAS AND BEAVER. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...HARTLEY...
   MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER... 
  CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG... 
  DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  10 AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE 
  BEGINNING AROUND NOON SATURDAY...CONTINUING UNTIL AROUND 7 PM 
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
462 
WWUS84 KAMA 272107
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CST SAT FEB 27 2016

OKZ002-003-TXZ001>020-280100-
/O.CON.KAMA.FW.W.0005.000000T0000Z-160228T0100Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
307 PM CST SAT FEB 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS
PANHANDLE AND EASTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE...

* AFFECTED AREA...IN OKLAHOMA...TEXAS AND BEAVER. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...HARTLEY...
   MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER... 
  CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG... 
  DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  10 AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL
  AROUND 7 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

COCKRELL 

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:21 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 26, 10:21 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CST FRI FEB 26 2016

.AVIATION...
06Z TAF CYCLE

A DRY NORTHWESTERLY UPPER FLOW THROUGH SATURDAY WILL TRANSITION TO
ZONAL UPPER FLOW AS AN UPPER TROUGH APPROACHES THE PANHANDLES FROM
THE WEST BY 00Z TO 03Z SUNDAY. CLEAR SKIES THROUGH MOST OF THE DAY
SATURDAY WILL GIVE WAY TO INCREASING HIGH LEVEL CLOUDS BY 00Z TO 06Z
SUNDAY. LIGHT AND VARIABLE...MAINLY EAST AND SOUTHEAST WINDS BECOMING
SOUTH AND SOUTHWEST 5 TO 10 KNOTS OR LESS...WILL BECOME SOUTHWEST AND
INCREASE TO AROUND 15 TO 25 KNOTS WITH GUSTS NEAR 30 TO 35 KNOTS BY
15Z TO 16Z SATURDAY. THE SOUTH AND SOUTHWEST WINDS WILL DIMINISH TO
AROUND 10 TO 20 KNOTS WITH SOME OCCASIONAL GUSTS BY 00Z SUNDAY AND
CONTINUING THROUGH 06Z SUNDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 530 PM CST FRI FEB 26 2016/

AVIATION...
00Z TAF CYCLE

VFR CONDITIONS WILL BE THE RULE THROUGH 00Z SUNDAY WITH CLEAR SKIES
OR JUST A FEW HIGH LEVEL CLOUDS. LIGHT AND VARIABLE WINDS THIS
EVENING WILL BECOME SOUTH AND SOUTHWEST BY 06Z SATURDAY 5 TO 10 KNOTS
OR LESS. SOUTHWEST WINDS WILL INCREASE BY 15Z TO 16Z SATURDAY TO 15
TO 25 KNOTS WITH SOME HIGHER GUSTS TO NEAR 25 KNOTS AND 30 KNOTS
DURING THE AFTERNOON. SOUTHWEST WINDS WILL BEGIN TO GRADUALLY DIMINISH
BY 00Z SUNDAY.

SCHNEIDER

PREV DISCUSSION... /ISSUED 312 PM CST FRI FEB 26 2016/

DISCUSSION...
DRY FORECAST CONTINUES FOR NEXT SEVEN DAYS.  FIRE WEATHER CONCERNS
ARE ADDRESSED IN FIRE WEATHER SECTION BELOW.

NORTHWEST FLOW ALOFT EXPECTED TO BECOME MORE ZONAL SATURDAY THROUGH
MONDAY.  NEXT SHORTWAVE TROF OF SIGNIFICANCE EXPECTED TO PASS
THROUGH THE TEXAS AND OKLAHOMA PANHANDLES MONDAY NIGHT AND TUESDAY.
DRY ATMOSPHERE STILL LOOKS LIKELY...WITH NO POTENTIAL FOR
PRECIPITATION.  NORTHWEST FLOW ALOFT SETS UP AGAIN BY LATE
TUESDAY...WITH ANOTHER SHORTWAVE TROF ARRIVING LATE FRIDAY.

GENERAL LACK OF CLOUDS WILL ALLOW MAXIMUM TEMPERATURES TO CLIMB WELL
ABOVE CLIMO EACH DAY EXCEPT FOR TUESDAY FOLLOWING THE PASSAGE OF A
COLD FRONT MONDAY NIGHT.  OTHERWISE...DAILY MAXIMA MAINLY IN THE 70S
AND 60S ARE EXPECTED. 03

COCKRELL

FIRE WEATHER...
DEEPENING SURFACE LOW PRESSURE TROF ON SATURDAY EXPECTED TO CAUSE
SOUTHWEST WINDS TO INCREASE ABOVE 20 MPH ACROSS ALL BUT FAR
NORTHWEST PART OF FORECAST AREA. WITH MINIMUM RELATIVE HUMIDITIES
FALLING TO 15 PERCENT OR BELOW SATURDAY AFTERNOON...CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL BUT FAR NORTHWEST PART
OF FORECAST AREA. ON SUNDAY AND MONDAY...BRIEFLY ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE ACROSS WESTERN SECTIONS OF THE
PANHANDLES. ON TUESDAY... THE POTENTIAL EXISTS FOR ELEVATED FIRE
WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES. 03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...TEXAS.

&&

11
Hazardous weather outlook, Feb 26, 3:25 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CST FRI FEB 26 2016

OKZ001>003-TXZ001>020-271200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
325 PM CST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.
CRITICAL FIRE WEATHER CONDITIONS COULD BECOME POSSIBLE FOR THE
EASTERN OKLAHOMA AND PORTIONS OF THE TEXAS PANHANDLE. ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY AND MONDAY ACROSS THE
WESTERN PANHANDLES...AND WILL BE POSSIBLE ON TUESDAY AREA WIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY...AND FOR
ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY...MONDAY AND TUESDAY.

COCKRELL

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.